Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Milwaukee, WI

May 10, 2001Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 10, 2001, 4:20 PM CDT for Marquette County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2001, 4:20 PM CDT (21:20 UTC)
Expired
May 10, 2001, 5:00 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Marquette County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS53 KMKX 102122 RRA
SVRMKE
WIC077-102200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT THU MAY 10 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 500 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF OXFORD...OR ABOUT 17 MILES
  NORTHEAST OF WISCONSIN DELLS...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OXFORD AT 425 PM CDT.
  WESTFIELD AT 435 PM CDT.
  MONTELLO AT 445 PM CDT.
  NESHKORO AT 500 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH THIS STORM IN 
SOUTHERN ADAMS COUNTY. IF YOU ARE IN THE PATH OF THE STORM...PUT 
YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 10, 2:15 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU MAY 10 2001

FORECAST FOCUS IS ON TSTMS TONIGHT...THEN ON CHG TO COOLER WX PAT
BHND CDFNT LATER IN PD.

GENERAL INCREASE IN AREAL COVERAGE SEEN IN SHWRS AND TSTMS COMING
INTO SRN WI FM MN/IA/IL DURG PAST CPL OF HRS...BUT LTL ORGANIZATION
AS YET. ONE BIG CELL NR LSE DRFTG NE. BEST INSTABILITY WAS AHD OF
FNT AND OVR S CNTRL IA AT 19Z. ALL THIS AND NEW DVLPT IS STILL
EXPECTED TO ORIENT INTO BROAD PRE-FNTL BAND OF SHWRS AND STORMS AND
SWEEP THRU RMNDR OF CWA THIS AFTN AND EVE. WL WORD ZNS ACCORDING TO
COVERAGE AND INTENSITY TRENDS AS WELL AS SPC GUID AT FCST TIME.

FNT THEN PROGGED TO EXIT SE CORNER OF WI BY 12Z FRI.

A PRETTY DRAMATIC TMP CHG ON TAP FOR TMRW ESPCLY IN ERN LCTNS NR LK
MI AS WNDS TURN ARND TO THE NE. WITH WATER TMPS STILL IN THE UPR 40S
AND LOW 50S...SOME LAKE SHORE AREAS WL BE MORE THAN 20 DEGS COOLER
THAN TDA. CLD CVR A LTL UNCERTAIN...THEY TEND TO PERSIST IN LL NE
FLOW PAT OFF LAKE...WL LEAN TWD THE PESSIMISTIC.

QUIET BUT COOL WX THEN CONTG INTO START OF UPCOMING WEEKEND AS SFC HI
SETTLES IN. SOME MODERATION IN TMPS SAT WITH MORE SUNSH.

.MKX...NONE.

NJ

In the hours before

Local storm report, May 10, 11:20 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT THU MAY 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1202 AM    ANACKER                   WI   .75 INCH HAIL
05/10/01   COLUMBIA                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 10, 11:20 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT THU MAY 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

TEST...TEST...TEST

IGNORE THE PREVIOUS MESSAGE. THERE WAS NO REPORTED SEVERE
WEATHER IN COLUMBIA COUNTY.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:27 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.